Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 227, NWS Atlanta, GA

June 30, 2015Gilmer County, Murray County, Whitfield County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 30, 2015, 10:07 AM EDT for Gilmer County, Murray County, Whitfield County, Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2015, 10:07 AM EDT (14:07 UTC)
Expired
Jun 30, 2015, 10:45 AM EDT
In force
38 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Gilmer County, GA, Murray County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 120 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 10:15 AM EDTHAIL 1Beaverdale, GAPUBLIC REPORTS QUARTER SIZED HAIL IN BEAVERDALE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 713 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
713 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

239 
WUUS52 KFFC 301407
SVRFFC
GAC123-213-313-301445-
/O.NEW.KFFC.SV.W.0227.150630T1407Z-150630T1445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1007 AM EDT TUE JUN 30 2015

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WHITFIELD COUNTY IN NORTHWESTERN GEORGIA...
  NORTH CENTRAL GILMER COUNTY IN NORTH CENTRAL GEORGIA...
  NORTHEASTERN MURRAY COUNTY IN NORTHWESTERN GEORGIA...

* UNTIL 1045 AM EDT

* AT 1007 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COHUTTA...
  OR 11 MILES NORTHEAST OF DALTON...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  VARNELL...COHUTTA...CRANDALL...CISCO...TENNGA...BEAVERDALE...
  CONASAUGA LAKE...GREGORY AND SUMAC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3486 8462 3486 8494 3493 8498 3499 8484
      3499 8462
TIME...MOT...LOC 1407Z 257DEG 28KT 3492 8489 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
689 
WWUS52 KFFC 301436
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1036 AM EDT TUE JUN 30 2015

GAC123-301445-
/O.CAN.KFFC.SV.W.0227.000000T0000Z-150630T1445Z/
GILMER GA-
1036 AM EDT TUE JUN 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR GILMER COUNTY IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3486 8462 3488 8482 3488 8489 3498 8481
      3499 8462
TIME...MOT...LOC 1435Z 257DEG 28KT 3497 8463 

$$

GAC213-313-301445-
/O.CON.KFFC.SV.W.0227.000000T0000Z-150630T1445Z/
WHITFIELD GA-MURRAY GA-
1036 AM EDT TUE JUN 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM EDT
FOR NORTHEASTERN WHITFIELD AND NORTHEASTERN MURRAY COUNTIES...

AT 1035 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHEAST
OF ETON...OR 14 MILES WEST OF DUCKTOWN...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BEAVERDALE...GREGORY...SUMAC AND CISCO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3486 8462 3488 8482 3488 8489 3498 8481
      3499 8462
TIME...MOT...LOC 1435Z 257DEG 28KT 3497 8463 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 10:01 AM EDT, 6 minutes earlier.

Area forecast discussion, Jun 30, 10:01 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1001 AM EDT TUE JUN 30 2015

.UPDATE...
CONVECTION IN ALABAMA HAS GRADUALLY BEEN WEAKENING OVER THE PAST
COUPLE OF HOURS AS IT PUSHES EAST. HOWEVER...EXPECT MORE SHOWERS
AND THUNDERSTORMS TO DEVELOP BY MIDDAY WITH HEATING COMMENCING AND
RESULTANT INSTABILITY. SOME STORMS MAY BE STRONG TO SEVERE...SO
THEY BEAR WATCHING THROUGH THE DAY TODAY.

&&

.PREV DISCUSSION... /ISSUED 731 AM EDT TUE JUN 30 2015/

PREV DISCUSSION... /ISSUED 429 AM EDT TUE JUN 30 2015/

SHORT TERM /TODAY THROUGH WEDNESDAY/...
STORMS RETURN TO THE GEORGIA TODAY AFTER A BRIEF RESPITE OVER THE
LAST TWO DAYS. A SERIES OF DISTURBANCES WILL TRAVERSE THROUGH THE
BROAD TROUGH OVER THE EASTERN U.S. THROUGH THE WEEK...RESULTING IN
MORE ACTIVE WEATHER CONDITIONS. SCATTERED SHOWERS AND THUNDERSTORMS
ORIENTED ACROSS THE TENNESSEE VALLEY AND BACK INTO NORTHERN AL AND
MS /AHEAD OF A WEAK BOUNDARY/ HAS MAINTAINED ITS STRENGTH
OVERNIGHT...AND ANTICIPATE THIS BAND OF CONVECTION TO MAKE ITS WAY
INTO NORTH GEORGIA THIS MORNING. UNFORTUNATELY MODELS DO NOT HAVE A
GOOD HANDLE ON HOW CONVECTION WILL EVOLVE TODAY. SHORT TERM HI-RES
REFLECTIVITY MODELS ALL DIFFER SIGNIFICANTLY WITH THE LOCATION AND
TIMING OF THE STRONGEST CONVECTION THROUGH THE DAY. FOR
EXAMPLE...ONE OF THE LOCAL WRF RUNS SUGGESTS ACTIVITY WILL SPREAD
SOUTHWARD THROUGH LATE MORNING...THEN INTENSIFY SOUTH OF THE ATL
METRO AREA BY MID AFTERNOON. ANOTHER SUGGESTS THAT CURRENT RADAR
ACTIVITY WILL DIMINISH INTO NORTH GEORGIA...WITH NOT MUCH IN THE WAY
OF CONVECTION IMPACTING THE AREA UNTIL MID-LATE AFTERNOON WHEN MORE
DIURNALLY DRIVEN DEVELOPMENT WILL BEGIN OVER THE ATL METRO AREA AND
CONTINUE SOUTHWARD. FOR NOW HAVE OPTED TO GO WITH GOOD CHANCE TO
LIKELY POPS ACROSS NORTH GEORGIA...ALIGNING WITH MORE OF THE LATTER
SCENARIO.

THE COMBINATION OF INCREASINGLY STEEP LAPSE RATES AND CAPES
APPROACHING 2500 J/KG ACROSS THE AREA THIS AFTERNOON WILL PRODUCE
STRONG TO SEVERE STORMS. SPC DOES HAVE ALL OF NORTH AND CENTRAL
GEORGIA HIGHLIGHTED IN A SLIGHT RISK FOR SEVERE STORMS. EXPECT THE
MAIN CONCERN TO BE STRONG...DAMAGING WINDS...IN ADDITION TO THE
FREQUENT LIGHTNING. HAIL ALSO CANNOT BE RULED OUT.

PRECIPITABLE WATER INCREASES THROUGH THE DAY TODAY AS MOISTURE
ADVECTS INTO THE REGION. SOME MODELS ARE INDICATING VALUES COULD
REACH THE 90TH PERCENTILE...SUGGESTING EFFICIENT RAIN PROCESSES. AS
A RESULT...EXPECT LOCALLY HEAVY RAIN TO BE A CONCERN IN STORMS
TODAY...WITH LOCALIZED FLASH FLOODING POSSIBLE...PARTICULARLY SMALL
CREEKS/STREAMS AND LOW LYING/ FLOOD PRONE AREAS.

LARGELY DIURNAL CONVECTION EXPECTED AGAIN WEDNESDAY. HAVE GONE WITH
SLIGHTLY LOWER POPS EARLY...THEN RAMP THEM UP TO LIKELY QUICKLY BY
WEDNESDAY AFTERNOON.

31

LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
MODELS IN AGREEMENT WITH HOLDING THE UPPER TROUGH OVER THE EASTERN
U.S. THROUGH THE WEEK. THERE IS SOME STRENGTH DIFFERENCES IN THE
SHORT WAVES AS THEY ROTATE THROUGH THE FLOW AND OVER THE CWA BUT
BOTH THE GFS AND ECMWF AGREE ON TIMING AND THIS HAS GIVEN MORE
CONFIDENCE IN THE SOLUTION. HOWEVER BY THE WEEKEND DIFFERENCES IN
THE UPPER TROUGH SOLUTION OCCUR WITH THE ECMWF FLATTENING OUT THE
TROUGH WHILE THE GFS MAINTAINS A TROUGH. THE GFS SOLUTION ALSO
KEEPS MOISTURE OVER THE CWA WHICH IS BEING MORE CONSISTENT FROM
RUN TO RUN WHILE THE ECMWF IS NO LONGER PROGGING A STRONG H5 HIGH
OVER THE CWA. FOR THESE REASONS HAVE LEANED MORE TOWARD THE GFS
SOLUTION AND HAVE KEPT POPS IN THROUGH THE WEEKEND.

17

AVIATION...
12Z UPDATE...
GENERALLY VFR CONDITIONS EXPECTED THROUGH THE PERIOD. SHOWERS AND
THUNDERSTORMS EXPECTED TODAY...WITH BEST COVERAGE IN THE
AFTERNOON. HAVE INCLUDED TEMPO 19-23Z FOR TSRA WITH VRB GUSTS TO
25KT. SOME CLEARING EXPECTED OVERNIGHT. SCT IFR TO LOW MVFR
POSSIBLE AFTER 06Z WEDNESDAY.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM CONFIDENCE ON TIMING OF TSRA.
HIGH CONFIDENCE ON ALL OTHER ELEMENTS.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          90  67  89  69 /  70  30  50  50
ATLANTA         87  69  87  71 /  70  40  50  50
BLAIRSVILLE     80  64  81  66 /  50  30  70  70
CARTERSVILLE    85  67  87  70 /  50  30  60  60
COLUMBUS        89  71  90  73 /  60  60  40  30
GAINESVILLE     86  67  86  69 /  50  30  60  60
MACON           92  68  91  71 /  60  60  40  30
ROME            87  68  87  71 /  50  30  70  70
PEACHTREE CITY  87  67  88  69 /  70  50  40  50
VIDALIA         93  71  92  72 /  50  50  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
Hazardous weather outlook, Jun 30, 4:29 AM EDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
429 AM EDT TUE JUN 30 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-010830-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
429 AM EDT TUE JUN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS EXPECTED TODAY.

WEATHER HAZARDS EXPECTED...

THE MAIN THREAT WILL BE STRONG...DAMAGING WINDS...FREQUENT LIGHTNING
AND LOCALLY HEAVY RAINFALL. HAIL UP TO 1 INCH IS ALSO POSSIBLE.

DISCUSSION...

THE COMBINATION OF AN UPPER LEVEL DISTURBANCE AND AMPLE MOISTURE
WILL PRODUCE CONDITIONS TO SUPPORT THE DEVELOPMENT OF STRONG TO
SEVERE STORMS...PARTICULARLY THIS AFTERNOON AND EVENING. IN ADDITION
TO THE STRONG...DAMAGING WINDS AND FREQUENT LIGHTNING...ABUNDANT
MOISTURE WILL ALLOW FOR HEAVY RAINFALL IN STORMS. LOCALIZED HEAVY
RAINFALL MAY PRODUCE FLASH FLOODING...ESPECIALLY IN LOW LYING OR
FLOOD PRONE AREAS AND SMALL CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THE UPPER TROUGH WILL HOLD OVER THE FORECAST AREA THROUGH THE WEEK
WITH SHORT WAVES MOVING THROUGH THE FLOW AND OVER THE REGION. THIS
WILL KEEP THE RISK OF SHOWERS AND THUNDERSTORMS OVER NORTH AND
CENTRAL GEORGIA WITH THE BEST CHANCES THURSDAY INTO FRIDAY. SOME
STORMS COULD BE STRONG WITH ISOLATED SEVERE STORMS POSSIBLE EACH
DAY...MAINLY IN THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 30, 7:57 AM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
757 AM EDT TUE JUN 30 2015

GAZ006-008-301230-
UNION GA-FANNIN GA-
757 AM EDT TUE JUN 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN UNION AND FANNIN COUNTIES UNTIL 830 AM EDT...

AT 757 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DUCKTOWN...MOVING EAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY
MOVE ACROSS UNION AND FANNIN COUNTIES THROUGH 830 AM EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
BLUE RIDGE...MORGANTON...LOVING...EPWORTH...COLWELL...MINERAL
BLUFF...NOTTELY DAM...HIGDON...JONES MILL...IVY LOG...COHUTTA
WILDERNESS...HEMP...CULBERSON AND COPPERHILL.

LAT...LON 3499 8402 3488 8400 3487 8461 3499 8461
TIME...MOT...LOC 1157Z 260DEG 29KT 3497 8444
Special weather statement, Jun 30, 9:08 AM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
908 AM EDT TUE JUN 30 2015

GAZ008-009-016-301345-
TOWNS GA-WHITE GA-UNION GA-
908 AM EDT TUE JUN 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TOWNS...WHITE AND
UNION COUNTIES UNTIL 945 AM EDT...

AT 907 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLAIRSVILLE...MOVING EAST AT 30 MPH.

HEAVY RAIN...FREQUENT LIGHTNING...AND WIND GUSTS OF 40 MPH ARE
LIKELY WITH THESE STORMS AS THEY MOVE ACROSS TOWNS...WHITE AND UNION
COUNTIES THROUGH 945 AM EDT.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
HIAWASSEE...BLAIRSVILLE...YOUNG HARRIS...HELEN...UNICOI STATE PARK...
BRASSTOWN BALD...PLUM ORCHARD GAP SHELTER...OWLTOWN...ANNA RUBY
FALLS...TRACK ROCK...VOGEL STATE PARK...MACEDONIA...MOUNTAIN SCENE...
BLUE MOUNTAIN SHELTER...LOW GAP SHELTER...TITUS...TATE CITY AND
BATESVILLE.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES.

LAT...LON 3495 8355 3494 8360 3492 8359 3491 8363
      3490 8363 3488 8366 3482 8365 3480 8368
      3476 8363 3473 8362 3469 8364 3479 8405
      3494 8398 3499 8378 3499 8355
TIME...MOT...LOC 1307Z 277DEG 25KT 3485 8392

DJN
Special weather statement, Jun 30, 9:49 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
949 AM EDT TUE JUN 30 2015

GAZ003>005-301430-
MURRAY GA-CATOOSA GA-WHITFIELD GA-
949 AM EDT TUE JUN 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN MURRAY...CATOOSA AND WHITFIELD COUNTIES UNTIL 1030 AM EDT...

AT 949 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TUNNEL HILL...OR NEAR RINGGOLD...MOVING EAST
AT 35 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT
MOVES ACROSS MURRAY...CATOOSA AND WHITFIELD COUNTIES THROUGH 1030 AM
EDT.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DALTON...RINGGOLD...VARNELL...ETON...TUNNEL HILL...COHUTTA...
DAWNVILLE...CRANDALL...CISCO...TENNGA...CONASAUGA LAKE...
BEAVERDALE...GREGORY...SUMAC...ROCKY FACE...RED CLAY S.P....INDIAN
SPRINGS AND APISON.

LAT...LON 3499 8465 3492 8462 3486 8462 3483 8460
      3479 8510 3496 8515 3498 8507 3499 8501
TIME...MOT...LOC 1349Z 258DEG 29KT 3490 8504

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:57 AM EDTSpecial Weather StatementFFCFannin33 min
Jun 30, 9:08 AM EDTSpecial Weather StatementFFCTowns, Union37 min
Jun 30, 9:49 AM EDTSpecial Weather StatementFFCWhitfield41 min
Jun 30, 10:25 AM EDTSpecial Weather StatementFFCDawson, Gilmer, Pickens50 min
Jun 30, 10:48 AM EDTSpecial Weather StatementFFCFannin42 min
Jun 30, 10:51 AM EDTSpecial Weather StatementFFCMurray24 min
Jun 30, 11:15 AM EDTSpecial Weather StatementFFCUnion30 min
Jun 30, 11:18 AM EDTSpecial Weather StatementFFCDawson27 min
Jun 30, 11:54 AM EDTSpecial Weather StatementFFCTowns, Union, White36 min
Jun 30, 12:05 PM EDTSpecial Weather StatementFFCChattahoochee, Marion25 min
Jun 30, 12:14 PM EDTSpecial Weather StatementFFCClayton, DeKalb31 min
Jun 30, 12:19 PM EDTSpecial Weather StatementFFCDawson, Pickens26 min
Jun 30, 12:23 PM EDTSpecial Weather StatementFFCBanks37 min
Jun 30, 12:30 PM EDTSpecial Weather StatementFFCMarion, Schley30 min
Jun 30, 12:32 PM EDTSpecial Weather StatementFFCTalbot28 min
Jun 30, 12:35 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton40 min
Jun 30, 12:54 PM EDTSpecial Weather StatementFFCUpson36 min
Jun 30, 12:59 PM EDTSpecial Weather StatementFFCNewton, Rockdale31 min
Jun 30, 1:03 PM EDTSpecial Weather StatementFFCWhitfield27 min
Jun 30, 1:08 PM EDTSevere Thunderstorm WarningFFCNewton, Rockdale, Walton37 min
Jun 30, 1:17 PM EDTSpecial Weather StatementFFCDooly28 min
Jun 30, 1:19 PM EDTSpecial Weather StatementFFCCrawford, Peach26 min
Jun 30, 1:22 PM EDTSpecial Weather StatementFFCGlascock23 min
Jun 30, 1:25 PM EDTSpecial Weather StatementFFCFannin, Gilmer, Union50 min
Jun 30, 1:29 PM EDTSpecial Weather StatementFFCHouston31 min
Jun 30, 1:32 PM EDTSpecial Weather StatementFFCPutnam28 min
Jun 30, 1:41 PM EDTSpecial Weather StatementFFCClarke, Oconee49 min
Jun 30, 1:44 PM EDTSpecial Weather StatementFFCCrisp31 min
Jun 30, 1:47 PM EDTSpecial Weather StatementFFCHouston, Peach28 min
Jun 30, 1:57 PM EDTSpecial Weather StatementFFCPulaski33 min
Jun 30, 1:59 PM EDTSpecial Weather StatementFFCGreene31 min
Jun 30, 2:01 PM EDTSpecial Weather StatementFFCHall29 min
Jun 30, 2:02 PM EDTSpecial Weather StatementFFCJefferson28 min
Jun 30, 2:09 PM EDTSpecial Weather StatementFFCMadison36 min
Jun 30, 2:13 PM EDTSpecial Weather StatementFFCBleckley, Laurens, Twiggs47 min
Jun 30, 2:21 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens, Pulaski39 min
Jun 30, 2:30 PM EDTSpecial Weather StatementFFCBanks30 min
Jun 30, 2:34 PM EDTSpecial Weather StatementFFCWilkes26 min
Jun 30, 2:43 PM EDTSpecial Weather StatementFFCGlascock32 min
Jun 30, 2:45 PM EDTSpecial Weather StatementFFCJohnson45 min
Jun 30, 2:55 PM EDTSpecial Weather StatementFFCTelfair, Wheeler35 min
Jun 30, 3:18 PM EDTSpecial Weather StatementFFCMontgomery, Wheeler27 min
Jun 30, 3:28 PM EDTSpecial Weather StatementFFCEmanuel, Treutlen47 min
Jun 30, 4:41 PM EDTSpecial Weather StatementFFCJackson34 min
Jun 30, 5:25 PM EDTSpecial Weather StatementFFCClarke, Oconee35 min
Jun 30, 5:46 PM EDTSpecial Weather StatementFFCGreene29 min
Jun 30, 5:58 PM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Putnam47 min
Jun 30, 6:25 PM EDTSevere Thunderstorm WarningFFCHancock27 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.